# SDR CA050718005

- Difficulty date: July 4, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Doug DC-6B
- Aircraft time: 28,010 hours
- Engine: Pwa CB3
- Propeller: Hamstd 43E60
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Case
- Part number: 519513
- Condition: Deteriorated
- Location: Nr 2 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

AIRCRAFT DEPARTED AND DURING CRUISE, THE FLIGHT CREW NOTICED THAT ENGINE NR 2 WAS COVERED IN OIL.  THE PROP WAS FEATHERED AND THE ENGINE WAS SHUT DOWN.  THE AIRCRAFT LANDED.  DURING INVESTIGATION, THE MAINTENANCE CREW DISCOVERED THAT THE THREADS IN THE NOSE CASE FOR THE OIL TRANSFER PLUG WERE DETERIORATED ALLOWING THE TRANSFER PLUG TO LEAK.  THE NOSE CASE ASSEMBLY WAS REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE.
